# SDR KC2R2014042500272

- Difficulty date: April 4, 2014
- Submitted: April 25, 2014
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Cracked
- Location: Magneto
- Part time: 1,000 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF MAGNETO FOR ROUTINE MAINTENANCE, A CRACK WAS DISCOVERED ON IMPULSE COUPLING STOP PLATE.  CRACK IS LOCATED AT A SHARP CORNERED FEATURE ON THE PLATE THAT MAKES CONTACT WITH THE IMPULSE SHELL TO CREATE THE ADVANCE STOP POSITION OF THE IMPULSE COUPLING ASSY.  CRACK IS VERY EVIDENT DURING MAGNETIC PARTICLE INSPECTION OF HUB PLATE.  HAVE SEEN A LARGE PERCENTAGE OF THESE IMPULSES CRACKED SINCE PERFORMING  MAG PARTICLE INSPECTION OF IMPULSES.  SUSPECT THE SHARP CORNER IS CAUSING STRESS CONCENTRATIONS THAT LEAD TO FORMATION OF CRACKS. MFG HAS BEEN MADE AWARE OF THIS ISSUE.
